How to Help ETD without Nose Sprays?

Discussion in 'Support' started by CrystalB, Sep 6, 2018.

    1. CrystalB

      CrystalB Member

      Location:
      United States of America
      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      Wondering if anyone has any information on how you can help or cure ETD without having to use nose sprays?

      I have had tinnitus for 10 months, and I got diagnosed with ETD, I don’t know if my tinnitus came from that or not but I had been putting on nose spray a few months back, I used it every night for about 3 months straight and it helped with my fullness but didn’t help with tinnitus.

      Now I stopped the nose spray and my fullness is already back.

      I hate using a steroid nose spray for so long, so that’s why I’m curious as to what I can do to help ETD without using a nose spray.
       
      • Good Question Good Question x 1
      • Informative Informative x 1
    2. BrownieBoy
      Devilish

      BrownieBoy Member

      Tinnitus Since:
      June 2018
      Cause of Tinnitus:
      Loud concert followed by another loud concert, Dollywood D:
      Good lord I wish I knew. Been on the Flonase for too long and as soon as I stop it's right back to square one. Did you try taking a decongestant for an extended period on time? My ENT told me to take Claritin D for two whole months (lol). I couldn't make it past two weeks, let alone two months.

      Let me know if you find something that works!
       
      • Like Like x 1
    3. JasonP
      No Mood

      JasonP Member

      Tinnitus Since:
      6/2006
      I don't know but would something like the Eustachi device work?
       
    4. PrincessZelda
      Anime

      PrincessZelda Member

      Location:
      United States
      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      2 weeks on BuSpar
      Please do not use a nose spray with ETD. I have ETD as well and I read online that nose spray can be ototoxic. There is an exercise where you can manually make your Eustachian tube open and close allowing drainage. This video is on youtube here:
      20 Second Miracle Technique for Instant...
       
      • Like Like x 1
      • Informative Informative x 1
    5. AUTHOR
      AUTHOR
      CrystalB

      CrystalB Member

      Location:
      United States of America
      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      I thought about using that, I’ve always heard about it. It’s worth a try!
       
    6. AUTHOR
      AUTHOR
      CrystalB

      CrystalB Member

      Location:
      United States of America
      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      I didn’t like using the nose spray I’m just so desperate to make this humming go away. I have a fast heart rate anyways, and using a steroid nose spray for so long it started speeding up my heart, so I decided to stop it. I’ll watch that video, thank you!
       
    7. AUTHOR
      AUTHOR
      CrystalB

      CrystalB Member

      Location:
      United States of America
      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      You sound like me! As soon as I stop the nose spray a week or so my fullness comes back. I haven’t tried a decongestant yet I always just take Claritin. I’m like you don’t think I would be able to take a decongestant for two whole months lol. I tried Flonase, it didn’t work too good for me, some reason my tinnitus got loud with it, had to stop it. I’ll let you know and you let me know when you find something that works lol.
       
    8. BrownieBoy
      Devilish

      BrownieBoy Member

      Tinnitus Since:
      June 2018
      Cause of Tinnitus:
      Loud concert followed by another loud concert, Dollywood D:
      Flonase is not of ototoxic from what I've read and according to my ENT. Where did you read that?

      I've done that maneuver many times and can feel some drainage in my throat. It doesn't do jack for inflammation tho
       
    9. BrownieBoy
      Devilish

      BrownieBoy Member

      Tinnitus Since:
      June 2018
      Cause of Tinnitus:
      Loud concert followed by another loud concert, Dollywood D:
      Will do! Hopefully something helps us
       
      • Like Like x 1
    10. PrincessZelda
      Anime

      PrincessZelda Member

      Location:
      United States
      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      2 weeks on BuSpar
      Brownie Boy (sorry I'm new here, don't know how to tag) I found the website I read where I saw that Flonase is ototoxic. This is the website: http://hearinglosshelp.com/blog/which-drugs-are-causing-my-progressive-hearing-loss/
      And scroll down to the comment section you will see these two messages:

      CHRIS says

      July 2, 2016 at 1:26 PM

      Dr. Neil

      Are any ingredients in Flonase ototoxic? And if so, to what degree? It really helps my sinus problems which is turn, takes the edge off my tinnitus. Thanks, -Chris

      Reply
      • b85815e9d78e908203f9d2706bef6119?s=48&d=mm&r=g.jpg NEIL BAUMAN, PH.D. says

        July 3, 2016 at 2:15 PM

        Hi Chris:

        Fluticasone (Flonase) is ototoxic to some people. Numbers of people have reported things such as hearing loss, tinnitus, hyperacusis, dizziness, vertigo and ear pain from taking it, so you want to be careful Keep an eye out for he above side effects when you take it.

        Cordially,

        Neil
      As a side note Dr. Neil Bauman wrote the American Tinnitus Association List of Prescription Drugs, Herbs and Chemicals Associated with Tinnitus which I have added a copy of to this post.
       

      Attached Files:

    11. BrownieBoy
      Devilish

      BrownieBoy Member

      Tinnitus Since:
      June 2018
      Cause of Tinnitus:
      Loud concert followed by another loud concert, Dollywood D:
      Interesting. And no worries, we're trapped in the screechscape together :)

      I can't find anything to back up that doctor's claims. No ototoxic reports have been filed through the FDA and Fluticasone is not seen on the list you provided. (https://www.ehealthme.com/ds/flonase/ototoxicity/)

      I could be wrong, but that stuff has never made my ringing worse and helped me clear months long pressure buildup so I'll keep it in my back pocket and take my chances.

      Cheers!
       
    12. AUTHOR
      AUTHOR
      CrystalB

      CrystalB Member

      Location:
      United States of America
      Tinnitus Since:
      11/2017
      Cause of Tinnitus:
      Unknown
      So I have been taking nose spray because I was diagnosed with ETD.

      Has anyone used nose spray and it made your ringing worse? The ENT said the spray would help reach my Eustachian tubes, maybe help them work properly.

      Why would it be making my ringing even louder than it normally is?

      Now, while on the nose spray my nose and ears feel more open and my ears doesn’t hurt or feel full, I guess I’m confused.
       
Loading...

Share This Page